Hail, Wise
- When
- April 8, 12:50 PM EST
- Where
- Wise County, Wise
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.967, -82.400
3/4 inch hail reported by 911 dispatch.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
3/4 inch hail reported by 911 dispatch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 8, 9:40 AM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1040 AM EDT TUE APR 8 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* MORNING FORECAST DISCUSSION (UPDATE) 1140 AM EDT TUE APR 8 2003 CURRENT FCST APPEARS ON TRACK AS SHRA AND SOME TSRA ARE OCCURRING NEAR SFC TROF EXTENDING NE ONTO THE CUMBERLAND PLATEAU. EXPECT THIS AREA TO SHIFT SLOWLY E INTO MUCH OF THE REMAINDER OF THE FA BY 00Z WED. A COOL DAY IN STORE AS MAXES STRUGGLE TO RISE OUT OF THE 50S. NO CHANGES PLANNED. .MRX... NC...NONE. TN...NONE. VA...NONE. ********************************************************************* EARLY MORNING FORECAST DISCUSSION 350 AM EDT TUE APR 8 2003 CURRENT SURFACE ANALYSIS SHOWS A COMPLEX PATTERN ACROSS THE SOUTHERN APPALACHIAN REGION...WITH THE FORECAST AREA IN BETWEEN A COLD AIR DAMMING WEDGE ACROSS THE CAROLINAS...A QUASI-STATIONARY FRONT ACROSS THE CUMBERLAND PLATEAU AND A LOW PRESSURE AREA ACROSS CENTRAL ALABAMA. MODELS ARE IN GOOD AGREEMENT THIS RUN WITH DEVELOPING A LARGE AREA OF RAIN ALONG THIS SURFACE LOW...AS AN UPPER TROUGH DIGS ACROSS THE LOWER MISSISSIPPI VALLEY. THIS RAIN SHOULD SPREAD NORTHEAST ACROSS THE MOUNTAINS BY THIS AFTERNOON...AS THIS SURFACE LOW DEEPENS AS IT MOVES INTO THE CAROLINAS. MODELS ARE ALL IN AGREEMENT THAT THE UPPER TROUGH WILL BECOME A SLOW-MOVING CUT-OFF LOW OVER THE TENNESSEE VALLEY BY WEDNESDAY. THERE ARE SOME SLIGHT DIFFERENCES AMONG THE MODELS IN REGARDS TO THE TRACK OF THIS UPPER LOW...AND THE RESULTING QPF FIELDS IT GENERATES. HOWEVER...ONE THING IS CERTAIN...THERE WILL BE A CONTINUING CHANCE FOR RAIN THROUGH THE WEEK UNTIL THIS UPPER LOW EXITS THE REGION ON FRIDAY. GFS MODEL CONTINUES TO INDICATE THAT THIS UPPER LOW WILL BE LOCATED OVER THE FORECAST AREA ON THURSDAY...PRODUCING THE BEST CHANCE FOR RAIN THIS WEEK (AFTER TODAY). THIS COLD CORE LOW WILL ALSO BRING MUCH COLDER AIR TO THE FORECAST AREA...MAINLY ACROSS THE HIGHER ELEVATIONS. IN FACT...ACCUMULATING SNOW LOOKS TO BE POSSIBLE ACROSS THE HIGHER ELEVATIONS...BEGINNING AFTER MIDNIGHT WEDNESDAY NIGHT THROUGH THURSDAY. IN THE VALLEYS...IT LOOKS RIGHT NOW AS THOUGH TEMPS WILL BE TOO WARM FOR SNOW...BUT THIS WILL HAVE TO MONITORED CLOSELY WITH LATER MODEL RUNS SINCE TEMPS SHOULD HAVE A TOUGH TIME RISING ON THURSDAY. AS FOR TEMPS...NGM AND AVN NUMBERS ARE IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD AND LOOK REASONABLE. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 64 50 58 40 / 100 50 40 50 TYS 62 48 55 40 / 100 60 40 50 TRI 60 45 55 40 / 100 70 50 60 OQT 62 48 55 40 / 100 60 40 50 DMG ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 915 PM EDT MON APR 7 2003 COMPLEX PRESSURE PATTERN ACROSS THE FORECAST AREA AS LOW PRESSURE LIES OVER EASTERN TENNESSEE AND KENTUCKY JUST AHEAD OF A COLD FRONT MOVING INTO MIDDLE TENNESSEE AND WESTERN KENTUCKY. ALSO A WARM FRONT LIES SOUTH TO NORTH OVER EAST TENNESSEE WITH HIGHER DEWPOINTS AT TYS AND CHA. SOME SHOWERS DEVELOPED AROUND SUNSET ACROSS SOUTHERN MIDDLE TENNESSEE WHERE AIRMASS IS MORE UNSTABLE DUE TO SUN THIS AFTERNOON AND LOCATION AHEAD OF COLD FRONT BUT ARE NOW DISSIPATING. MODELS SHOW MOISTURE GRADUALLY MOVING UP FROM THE SOUTHWEST WITH A SHORTWAVE AFFECTING THE SOUTHERN SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT AND FARTHER NORTH BY 12Z TUESDAY. CURRENT FORECAST HAS THIS IN MIND WITH HIGHEST CHANCES SOUTH. NO CHANGES PLANNED. TD ********************************************************************* AFTERNOON FORECAST DISCUSSION 345 PM EDT MON APR 7 2003 S/WV SHIFTS NE FM LWR MS VLY TONITE TWD SRN APPALACHIANS WORKING WITH AVAILABLE MOISTURE TO BRING A ROUND OF -SHRA/SHRA ACROSS FA ON TUE WITH GREATEST COVERAGE/PROB PRECIP ACROSS SE TN AND MTN ZONES BORDERING NC. LATER IN DAY TUE AND TUE NITE UPR LOW DROPS SE INTO LWR MS VLY GENERATING MORE RAIN. THIS FEATURE AND INVERTED SFC TROF WILL KEEP CHANCE FOR RAIN ALIVE THRU THRU MUCH OF FRI WITH AREA FINALLY SAYING GOODBYE TO SLOWLY RETREATING UPR LOW. WITH UPR LOW BUILDING INTO REGION AND NLY COMPONENT TO LOW LVL FLO...TEMPS WILL BE SEVERAL DEGREES BELOW NORMAL THRU THE END OF THE WORKWEEK. CHA 56 66 50 58 / 50 60 40 40 TYS 53 65 47 56 / 40 50 50 40 TRI 47 60 44 52 / 30 50 60 50 OQT 53 64 46 55 / 40 50 50 40 *********************************************************************
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-090900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 451 AM EDT TUE APR 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... ACCUMULATING SNOW WILL BE POSSIBLE ABOVE 2500 FEET ON WEDNESDAY NIGHT AND THURSDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE HIGHER ELEVATIONS ON WEDNESDAY NIGHT AND THURSDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349451.